Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone. No side effects.


09-22-2013, 06:14 AM   #1
Karolina
 
Join Date: Sep 2013
Location: exeter, United Kingdom
Prednisone. No side effects.

I have been diagnosed with Crohn's in May this year. It has taken me a long time to decide to start medication. I was very worried about the side effects, and generally needed some time to adjust to the idea of now-ill-me. I have been on Prednisone (30mg) for 4 weeks now. It has helped with Crohn's symptoms and I didn't cause any side effects.
My appetite has been slightly increased, but it may also be to do with the fact that I am not in pain any longer, and I can actually finish my dinner without needing to run to the toilette how way through it. I started to feel more energetic and my workout at the gym is much more productive.
So just to say that if you are there with moderate Crohn's (that was my diagnosis) worried about going on meds, remember that everybody react differently and it's worth trying for yourself.

Good day everybody.
09-22-2013, 10:12 PM   #2
mickey
Senior Member
 
Join Date: Dec 2011
Location: Illinois
Great news! Sometimes the tapering off of steroids can be quite difficult, so be sure to advise your doc of ANY odd symptoms. For instance, when I was tapered off one time my knee blew up to almost bursting! I could hardly walk. An adjustment to the tapering off and swelling went down within a day or so.
09-22-2013, 10:57 PM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Everybody is different and I'm glad it's helping and hope you continue to not have side effects. Prednisone is for short term therapy. Have you discussed a maintenance medication with your doctor?
09-23-2013, 05:24 AM   #4
Karolina
 
Join Date: Sep 2013
Location: exeter, United Kingdom
Hey! No I have not considered any further meds yet. I will be reviewed in 3 weeks time, so will probably think about it then. Ideally I would like to be meds free and manage symptoms with a good diet. I am not sure if that's possible tho...
09-23-2013, 05:59 AM   #5
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
My son had a few side effects, but I would say the benefits far outweighed the negatives for us too. Thanks for posting, I think a lot of people have a fear of Prednisone and it is good to let them know it can be a positive experience!

Hope you continue to feel well
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Prednisone. No side effects.
Thread Tools


All times are GMT -5. The time now is 01:57 PM.
Copyright 2006-2017 Crohnsforum.com